Chichilnisky, Graciela (1977): Nonlinear functional analysis and optimal economic growth. Published in: Journal of Mathematical Analysis and Applications , Vol. 61, No. no. 2 (15. November 1977): pp. 504-520.
Download (1MB) | Preview
A problem of existence and characterization of solutions of optimal growth models in many sector economies is studied The social utility to be optimized is a generalized form of a preference depending additively on consumption at the different dates of the planning period. The optimization b rattrirted to a set of admissible growth paths defined by production-investment-consumption relations described by a system of differential equations. Sufficient conditions are given for existence of a solution in a Hilbert space of paths, without convexity assumptions on either the utilities of the technology, using techniques of nonlinear functional analysis. A characterization is given of the utilities which re continuous with respect to the Hilbert space norm. Under convexity assumptions a characteristic is also given of optimal and efficient solutions by competitive prices.
|Item Type:||MPRA Paper|
|Original Title:||Nonlinear functional analysis and optimal economic growth|
|Keywords:||nonlinear; optimal; growth; growth models; many sector; utility; optimization; growth paths; admissible; Hilbert; intertemporal allocations; policy; welfare; social welfare; competitive; topology; Sobolev; feasible; matrix; consumption; Lemmas;|
|Subjects:||D - Microeconomics > D9 - Intertemporal Choice and Growth
C - Mathematical and Quantitative Methods > C0 - General > C02 - Mathematical Methods
|Depositing User:||Graciela Chichilnisky|
|Date Deposited:||30. Mar 2008 04:34|
|Last Modified:||15. Feb 2013 06:27|
K. ARROW AND M. KURZ, "Public Investment, The Rate of Return and Optimal Fiscal Policy," John Hopkins Press, Baltimore, 1970.
G. DEBREU, Valuation Equilibrium and Pareto Optimum, Proc. Nat. Acad. Sci. (1954).
J. DIEUDONNE, Sur le Theoreme de Hahn-Banach, Rev. Sci. (1941).
J. DIEUDONNE, Sur la separation des ensenbles convexes dans un espace de Banach, Rev. Sci. (1943).
N. DUNFORD AND J. SCHWARTZ, "Linear Operators," Interscience, New York, 1958.
L. V. KANTOROIVICH AND G. P. AKILOV, "Functional Analysis in Normed Spaces," Pergamon Press and Macmillian Co., New York, 1964.
T. C. KOOPMANS, Stationary ordinal utility and impatience, Econometrica (1960).
M. A. KRASNOSEL'SKII, "Topological Methods in the Theory of Nonlinear Integral Equations," Macmillan CO., New York, 1964.
J. S. LANE, A synthesis of the Ramsey-Meade problem when population change is endogenous, Rev. Econ. Studies (1975).
L. NIRENBERG, "Topics in nonlinear functional analysis," Notes, Courant Institute of Mathematical Sciences, New York University, 1973-1974.
H. L. ROYDEN, "Real Analysis," Macmillan, Canada, Ltd., Toronto, Ontario, 1969.
H. SCHAEFER, "Topological Vector Spaces," Springer-Verlag, Berlin/New York, 1970.
S. L. SOBOLEV, "Applications of Functional Analysis in Mathematical Physics," Translations of Mathematical Monographs, America Mathematics Society, Providence, R. I., 1963.